Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 461, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 6, 2000, 4:54 AM CDT for Clark County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 6, 2000, 4:54 AM CDT (09:54 UTC)
- Expired
- Oct 6, 2000, 5:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2371 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 060954 SVRLIT ARC019-061030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 454 AM CDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTHWEST ARKANSAS * UNTIL 530 AM CDT * AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CADDO VALLEY...OR ABOUT 5 MILES NORTHWEST OF ARKADELPHIA...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CLARK COUNTY AROUND 510 AM CDT THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WPEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3426 9322 3408 9322 3397 9301 3411 9293
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:38 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 6, 2:38 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 AM CDT FRI OCT 6 2000 SINCE THE COLD FRONT IS NOW SOUTH OF LITTLE ROCK AND LIGHTNING IS INDICATED OVER MOST OF THE SOUTHERN HALF WITH SHOWERS CONTINUING STATEWIDE...WILL GO WITH SMALL POPS NORTH AND HIGHER CHANCES SOUTH. COLDER AIR STILL ON TREK WITH A FREEZE LIKELY NORTH SATURDAY NIGHT. .LIT...NONE. 38
In the hours before
Local storm report, Oct 5, 11:09 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1109 PM CDT THU OCT 05 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM SCRANTON AR WIND DAMAGE
10/05/00 LOGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0905 PM MIDWAY AR WIND DAMAGE
10/05/00 LOGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0915 PM NEW BLAINE AR WIND DAMAGE
10/05/00 LOGAN TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
222The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:42 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 63 min |
| Oct 5, 9:18 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 42 min |
| Oct 5, 9:20 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Yell | 55 min |
| Oct 5, 9:58 PM CDT | Severe Thunderstorm Warning | LZK | Conway | 62 min |
| Oct 6, 1:35 AM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 55 min |
| Oct 6, 3:06 AM CDT | Severe Thunderstorm Warning | LZK | Bradley | 24 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.